Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Can nitrofurantoin cause late periods?


 Lynnesween - Wed Sep 28, 2005 4:43 pm

I have been on Nitrofurantoin for a month and was on Cipro for two weeks prior to that. I typically have regular cycles that last 27-28 days. This month my cycle has (as of Wednesday, 9/28) lasted 34 days. I took a pregnancy test last night and the test was negative. I was wondering if late menstrual cycles has any correlation with use of Nitrofurantoin.

Thank you,
 Theresa Jones, RN - Thu Sep 29, 2005 4:33 am

User avatar Hi Lynnesween,
Illness alone can alter menstrual cycles. To my knowledge, side effects of Nitrofurantoin does not include alterations in menstrual cycles.
Sincerely,
Rntdj

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us